Skip to main content

Geometry of Translations on a Boolean Cube


The operation of Minkowski addition of geometric figures has a discrete analog, addition of subsets of a Boolean cube viewed as a vector space over the two-element field. Subsets of the Boolean cube (or multivariable Boolean functions) form a monoid with respect to this operation. This monoid is of interest in classical discrete analysis as well as in a number of problems related to information theory. We consider several complexity aspects of this monoid, namely structural, algorithmic, and algebraic.

This is a preview of subscription content, access via your institution.


  1. 1.

    Leontiev, V., Movsisyan, G., and Margaryan, Zh., On Addition of Sets in Boolean Space, J. Inf. Secur., 2016, vol. 7, no. 4, pp. 232–244.

    Google Scholar 

  2. 2.

    Leontiev, V., Movsisyan, G., and Margaryan, Zh., Algebra and Geometry of Sets in Boolean Space, Open J. Discrete Math., 2016, vol. 6, no. 2. P. 25–40.

    Article  Google Scholar 

  3. 3.

    Leont’ev, V.K., Movsisyan, G.L., and Osipyan, A.A., Classification of Subsets of B n and Additive Channels, Vestnik Moskov. Univ. Ser. I Mat. Mekh., 2014, no. 5, pp. 23–29 [Moscow Univ. Math. Bull. (Engl. Transl.), 2014, vol. 69, no. 5, pp. 198–204].

  4. 4.

    Leontiev, V., Movsisyan, G., Osipyan, A., and Margaryan, Zh., On the Matrix and Additive Communication Channels, J. Inf. Secur., 2014, vol. 5, no. 4, pp. 178–191.

    Google Scholar 

  5. 5.

    Sipser, M., Introduction to the Theory of Computation, Boston, MA: Thomson Course Technology, 2006, 2nd ed.

    MATH  Google Scholar 

  6. 6.

    Kitaev, A.Yu., Shen, A.H., and Vyalyi, M.N., Klassicheskie i kvantovye vychisleniya, Moscow: MCCME, 1999. Translated under the title Classical and Quantum Computation, Providence, R.I.: Amer. Math. Soc., 2002.

    Google Scholar 

  7. 7.

    Leont’ev, V.K., On the Faces of an n-Dimensional Cube, Zh. Vychisl. Mat. Mat. Fiz., 2008, vol. 48, no. 6, pp. 1126–1139 [Comput. Math. Math. Phys. (Engl. Transl.), 2008, vol. 48, no. 6, pp. 1063–1075].

    MathSciNet  MATH  Google Scholar 

  8. 8.

    Guruswami, V., Micciancio, D., and Regev, O., The Complexity of the Covering Radius Problem on Lattices and Codes, in Proc. 19th IEEE Annual Conf. on Computational Complexity (CCC’04), Amherst, MA, USA, June 21–24, 2004, Washington, DC, USA: IEEE Comput. Soc., 2004, pp. 161–173.

    Google Scholar 

Download references

Author information



Corresponding authors

Correspondence to M. N. Vyalyi or V. K. Leontiev.

Additional information

Russian Text © The Author(s), 2019, published in Problemy Peredachi Informatsii, 2019, Vol. 55, No. 2, pp. 58–81.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Vyalyi, M.N., Leontiev, V.K. Geometry of Translations on a Boolean Cube. Probl Inf Transm 55, 152–173 (2019).

Download citation

Key words

  • Minkowski addition
  • Boolean cube
  • monoid
  • generating elements
  • primitive elements
  • sequence of multiples